DOI 10.1097/md.0000000000005137
A subtle mimicker in emergency department: Illustrated case reports of acute drug-induced dystonia.
Аннотация
BACKGROUND
Movement disorder emergencies include any movement disorder which develops over hours to days, in which failure to appropriately diagnose and manage can result in patient morbidity or mortality.Movement disorder emergencies include acute dystonia: sustained or intermittent muscle contractions causing abnormal, often repetitive, movements. Acute dystonia is a serious challenge for emergency room doctors and neurologists, because of the high probability of misdiagnosis, due to the presence of several mimickers including partial seizures, meningitis, localized tetanus, serum electrolyte level abnormalities, strychnine poisoning, angioedema, malingering, catatonia, and conversion.
METHODS
We describe 2 examples, accompanied by videos, of acute drug-induced oro-mandibular dystonia, both subsequent to occasional haloperidol intake.
RESULTS
Management and treatment of this movement disorder are often difficult: neuroleptics withdrawal, treatment with benzodiazepines, and anticholinergics are recommended.
CONCLUSION
Alternative treatment options are also discussed.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.